Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Penicillin reaction

My son has been taken medication for strep throat well about the 7th day he broke out in a rash from head to toe. THe doctor said it was cause he was allergic to penicillin. I have stoppe given him his medication since they said i should but how long does it take for the rash to go away?? I have been giving him benadryl and it started last night worse this morning.

Answer Question
 
his88angel

Asked by his88angel at 1:55 PM on Feb. 18, 2011 in Toddlers (1-2)

Level 13 (1,209 Credits)
Answers (6)
  • Mine got a rash from Augmentin, and it was clear within 24 hours of stopping the med. I did not give Benadryl, as he was too young for it.
    gdiamante

    Answer by gdiamante at 1:58 PM on Feb. 18, 2011

  • My son is allerigc to all cillin but so i am. It will take a couple of days before the rash goes away because the meds have to run it's course.

    LoriAnn87

    Answer by LoriAnn87 at 1:58 PM on Feb. 18, 2011

  • thank you both so much i was so worried when i first saw the rash but after finding out what it was i have calmed down, but me and my husband have no allergies so im not use to this kinda stuff
    his88angel

    Comment by his88angel (original poster) at 2:01 PM on Feb. 18, 2011

  • I had an allergic reaction to meds once and the doctors kept saying benadryl, finally they gave me steroids and then not enough and 3 weeks later they finally fixed it. If it is getting worse and not better I would probably call your ped again and tell them its not better.
    hotelmom123

    Answer by hotelmom123 at 2:07 PM on Feb. 18, 2011

  • your welcome. i knew my son would be allerigc to all cillin because i'm allerigc to all cillin and i asked my dr he said yep your and any future kids will. usaully if there is a family history of cillin allerigc in the family you kids get it from that but me i was the first one and only one in my family allerigc to it. me and my son both wear medical bracelet so they know not to give us penicili or any thign with cillin on the end.

    LoriAnn87

    Answer by LoriAnn87 at 2:09 PM on Feb. 18, 2011

  • My daughter had a bad reaction to penicillin too. I have 2 kids that can take it with no problem, and one that is allergic. Funny how each child you have can be so much alike and different at the same time!
    peachwine

    Answer by peachwine at 8:27 PM on Feb. 18, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.